Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 34, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 26, 2025, 7:03 PM EDT for Lycoming County, Pennsylvania. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2025, 7:03 PM EDT (23:03 UTC)
- Expired
- Jun 26, 2025, 9:05 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lycoming County, PA
The radar
The State College radar (KCCX), 116 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:03 PM EDT | FLASH FLOOD | Lairdsville, PA | water covering rt 118. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213
WGUS51 KCTP 262303
FFWCTP
PAC081-270215-
/O.NEW.KCTP.FF.W.0034.250626T2303Z-250627T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
703 PM EDT Thu Jun 26 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Southeastern Lycoming County in north central Pennsylvania...
* Until 1015 PM EDT.
* At 703 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 inch in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Muncy, Hughesville, Lairdsville, Biggertown and Picture Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4117 7673 4118 7678 4117 7681 4136 7688
4135 7668 4135 7666 4130 7659 4128 7645
4116 7659 4116 7670
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
Dangelo2 follow-up statements
720
WGUS71 KCTP 270005
FFSCTP
Flash Flood Statement
National Weather Service State College PA
805 PM EDT Thu Jun 26 2025
PAC081-270215-
/O.CON.KCTP.FF.W.0034.000000T0000Z-250627T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lycoming PA-
805 PM EDT Thu Jun 26 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT THIS
EVENING FOR SOUTHEASTERN LYCOMING COUNTY...
At 805 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain and flash flooding in Lairdsville. Between 2 and 3 inches of
rain have fallen, but the rain has ended in the warning area.
Flooding impacts will continue for a short time, but no additional
rainfall is expected. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Muncy, Hughesville, Lairdsville, Biggertown and Picture Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4117 7673 4118 7678 4117 7681 4136 7688
4135 7668 4135 7666 4130 7659 4128 7645
4116 7659 4116 7670
FLASH FLOOD...RADAR INDICATED
$$
Dangelo679
WGUS71 KCTP 270105
FFSCTP
Flash Flood Statement
National Weather Service State College PA
905 PM EDT Thu Jun 26 2025
PAC081-270115-
/O.CAN.KCTP.FF.W.0034.000000T0000Z-250627T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lycoming PA-
905 PM EDT Thu Jun 26 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN LYCOMING
COUNTY...
The heavy rain has ended. No new areas of flooding are expected.
Please continue to heed any remaining road closures.
A Flood Watch remains in effect until 1200 AM EDT for a portion of
central Pennsylvania.
&&
LAT...LON 4117 7673 4118 7678 4117 7681 4136 7688
4135 7668 4135 7666 4130 7659 4128 7645
4116 7659 4116 7670
$$
DangeloWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:13 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 26, 3:13 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service State College PA 313 PM EDT Thu Jun 26 2025 .SYNOPSIS... * Flash flood and severe t-storm risk increased this afternoon and evening over east central PA * Breaking heat gives way to drenching downpours into the last weekend of June; unsettled pattern continues to start July && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Severe T-storm watch #464 issued for a portion of south central PA until 10PM EDT. From MCD #1455: Thunderstorm activity has begun to initiate across portions of the Appalachians. This activity is expected to continue to expand in coverage through the afternoon/evening. The environment to the east is hot and unstable (with MLCAPE around 1000-2000 J/kg) and temperatures in the upper 80s to 90s. Despite the weak flow aloft and weak shear, steep low-level lapse rates (around 7.5-8 C/km) and moist profiles will support potential for wet downbursts and damaging outflow winds. This area will be monitored for watch potential through the afternoon. Several changes/updates in the near term: 1. [Flash] flood watch over east central PA: 3pm to midnight Signals from the 00 and 12Z HREF continue to favor slow moving storms along lee-side trough and backdoor frontal zone. Both HREF and RRFS show pockets of elevated probabilities of >2"/hr rainfall rates by mid-late afternoon into the evening. Despite the lack of synoptic/kinematic support, the favorable thermodynamic profile (1.75-2.00" PWs and max CAPEs 2000-3000 J/Kg) combined with the likelihood of slow cell motions with the potential for repetitive convection along the aforementioned boundaries are key drivers of the watch with point rain amounts 2-4" possible over a short duration. No change to the D1 SLGT risk ERO from WPC. 2. SPC convective outlook upgrade from risk level 1 to 2 (SLGT) Full sunshine this morning across south central into southeast PA allowing temps to rise into the mid 80s to low 90s. While not as extreme, hot/humid conditions will lead to scattered thunderstorm development through the evening. Winds aloft are weak, suggesting disorganized/pulse convective modes. However, steep low-level lapse rates and moderate CAPE values will once again result in a risk of locally damaging wind gusts. Heat Advisory remains in effect until 7 PM EDT. Showers will gradually fade into late tonight. There appears to be an emerging signal for fog and low clouds overnight into early Friday morning particularly across the eastern half of the CWA with plenty of residual moisture and low level easterly flow. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... Low clouds are likely to persist through the first part of Friday thanks to an east to southeast low level flow. Any convection would be mainly confinded to along and west of the Allegheny Mtns. Max temps will be 10 to 20 degrees cooler vs. Thursday with the largest 24hr delta over the middle to lower Susq Valley. The fairly robust easterly flow signal may offer some downside risk to max T particularly over the eastern portion of the forecast area. Highs will generally range from around 70F in the Endless Mtns and northeast Coal Region to the 80-85F range along the western periphery of the CWA. Unsettled pattern continues through the last weekend/end of June with daily opportunities for drenching downpours. After a brief cool down on Friday, seasonably hot/humid summertime conditions return from Saturday into Monday. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... The anomalous upper-level ridge that brought heat to much of the eastern United States will continue to gradually be suppressed to the south in the extended period, and long range models suggest that it should be replaced by an upper level trough over the northeastern United States by the middle of next week. As for sensible weather...the unsettled pattern will persist into at least the first half of the upcoming weekend, with SHRA/TSRA likely on Saturday, especially in the afternoon and evening. Sunday looks like the better day of the weekend, with a small area of high pressure building in, and keeping PoPs less than 40 percent. An approaching cold front and upper trough will bring more widespread SHRA/TSRA later Monday into Tuesday. After that, we could be in for a welcome shot of cooler and drier weather for the middle to later part of next week. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... Scattered thunderstorms may produce short term restrictions this afternoon and evening; accounted for this risk via PROB30s. There is an emerging signal for more prolonged MVFR to IFR cigs later tonight into Friday particularly across the eastern 3/4 of the airspace due to a developing east to southeast low level flow. Confidence in sub-VFR across ZNY sector is very high >80% into Friday morning. Outlook... Fri...IFR/MVFR cigs trending toward MVFR/VFR by the afternoon. Additional showers possible. Sat-Mon...Periods of showers and t-storms with times of fog and low clouds overnight. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EDT tonight for PAZ028-037-041-042- 046-049>053-056>059-063>066. Heat Advisory until 7 PM EDT this evening for PAZ034>036- 063>065. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Colbert AVIATION...Steinbugl
Hazardous weather outlook, Jun 26, 7:02 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service State College PA 702 PM EDT Thu Jun 26 2025 PAZ037-041-042-046-272315- Tioga-Northern Lycoming-Sullivan-Southern Lycoming- 702 PM EDT Thu Jun 26 2025 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Strong to severe thunderstorms may produce wind damage this afternoon into the evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ028-049>053-056>059-063>066-272315- Juniata-Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin- Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 702 PM EDT Thu Jun 26 2025 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017>019-024-025-033-034-045-272315- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Somerset-Bedford- Southern Clinton- 702 PM EDT Thu Jun 26 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ026-027-035-036-272315- Huntingdon-Mifflin-Fulton-Franklin- 702 PM EDT Thu Jun 26 2025 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 26, 4:46 PM EDT, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
446 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Tstm Wnd Dmg 2 NNE Herndon 40.74N 76.84W
06/26/2025 Northumberland PA 911 Call Center
Tree down blocking lane on 6500 block of PA
147.
&&
MRCLocal storm report, Jun 26, 6:16 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
616 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Tstm Wnd Dmg 3 WSW Spring Grove 39.87N 76.92W
06/26/2025 York PA 911 Call Center
Tree and wires down on Packing House Rd near
Pigeon Hill Rd.
&&
MRCLocal storm report, Jun 26, 7:02 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service State College PA
702 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Dmg 2 WSW Smithville 39.92N 76.28W
06/26/2025 Lancaster PA 911 Call Center
Tree down on wires on Pennsy Rd near
Providence Twp Line.
&&
MRCThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:20 PM EDT | Flash Flood Warning | CTP | Franklin, Fulton | 3 hr |
| Jun 26, 12:36 PM EDT | Flood Watch | CTP | Adams, Columbia, Cumberland, Dauphin, Juniata, Lancaster and 11 more | 10 hr |
| Jun 26, 2:04 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 56 min |
| Jun 26, 3:26 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Northumberland, Snyder, Union | 64 min |
| Jun 26, 5:12 PM EDT | Severe Thunderstorm Warning | CTP | York | 63 min |
| Jun 26, 5:37 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 53 min |
| Jun 26, 6:26 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 64 min |
| Jun 26, 7:16 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin | 44 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.